It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board


Osteoporosis Board Index


Re: Osteopenia
Feb 15, 2006
My experience has been very different. I took Fosamax for years with no side effects and my bone density improved slightly which is good at my age (62) since it would be declining each year. My mother had severe osteoporosis with multiple fractures (about 12) and she was in constant pain. After starting Fosomax, she only had 2 more fractures and one was from a fall. Fosamax was a wonderful drug for her. My niece is a radiologist at Mayo Clinic and she said it is a good drug.

All drugs have side effects but one must weigh the risk of not taking it. Thirty years ago when I went through early menopause my doctor recommended i take HRT and with all the bad publicity I chose not to take it. Now I have severe osteoporosis. Much of what was published was not substantiated and I am now suffering because I listened to what was in the paper rather than my doctor. Will the same be true for 'Fosomax? I think anyone considering not taking Fosamax when their doctor prescribed it should talk to their doctor again or get another opinion.

Their may be other ways to improve bone density (I work out with a personal trainer and do step aerobics three times a week) but I will not refuse to take medicine that several doctors (including my niece) has recommended. I have read on this site that taking Fosamax will cause Necrosis of the jaw. When I talked to my endocronologist (who does research and teaches at a medical school) she said that only rare cases are found in those taking Fosomax for osteoporosis. Most cases are found in those with cancer who take an intravenous form to offset the effects of chemo on the bones.

Each person should do their own research, question their doctors and then make an informed decision. After reading all the negative information about Fosamax, I just want everyone to look at both sides of the issue. MAYBE something negative may happen to me from the medication but my bones WILL DEFINITELY fracture if I do not do something.





All times are GMT -7. The time now is 12:50 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!